Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Getting Rid Of Lactic Acidosis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs inside your cells. They help convert energy inthe food you eat into energy your body uses to function. Like solar cells thatconvert sunlight into electricity, mitochondria are power plants inside your cells that...
Ask the Experts

Lactic Acidosis

What is Lactic Acidosis? How is it monitored? What causes it? Is it something I should ask my doctor to test for? Or is it measured in routine blood tests, like a CBC panel? My doc has never mentioned it. I am on a STI going on eight months because...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Lactic acidosis is the disease caused by a abnormally high lactic acid level in the blood. It is important to distinguish between small elevations in lactic acid levels (called hyperlactatemia; may be caused by HIV itself, and probably not... Read more »

Lactic acidosis related to muscular pain?

Hi.I am writing on behalf of my partner, who started taking HIV medication 2 weeks ago. He is taking a combination of combivir and Stocrin pescribed by his doctor.he today told me he's been having strong muscular pains which are to be seen as a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most muscle aching in patients starting Combivir + Stocrine would not be due to lactic acidosis. The zidovudine in Combivir is the drug most likely causing some degree of muscle symptoms. A physical examination and lab testig (for muscle enzymes... Read more »

lactic acidosis??

hi,In June i started meds (Truvada + Viramune) my viral load is now undetectable and my cd4 about 400ish. The other night after playing football i got severe abdominal pains and vommited. I felt better the next day but have still been feeling a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for lactic acidosis is very low with your current regimen. There is a risk for liver damage from nevirapine which is usually seen with the first months of starting with progressively less risk after that. A clinical evaluation and blood... Read more »

PEP and Sudden Lactic Acidosis?

I've been on PEP with Combivir for exactly 14 days now. It's generally been agreeing with me every day; no side effects at all except for feeling a little more tired than usual.However, today, when taking my first dose getting up in the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It was be extra-ordinarily rare for serious lactic acidosis to develop after 2 weeks of Combivir-I have never seen that happen so I would consider other explanations. I would get a chemistry panet and a brief clinical examinations to make sure it... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous, 1 Reply
Has anyone else out there had lactic acidosis? Would like to hear, share experiences.

Read more »

to rid of me

Posted by Anonymous, 2 Replies
fine ill post my whole story tonight or tommorow morning and then ill stop unless i really need to post but just so you know i did get exposed to it by having unprotected sex with a girl ok. here is a short part of my story: i had unprotected sex... Read more »

Anybody dying out there?

Posted by Anonymous
Hello out there. I'm a 32 y.o. man who's finally hit the end of my rope. Poz since I was 17 or 18, I've my share of teetering on the brink of death over the last few years, but this time it's not a dress rehearsal. Between liver failure and ongoing... Read more »

Thank you for removing HSO info

Posted by Anonymous, 2 Replies
Information like than helps no one......................

Read more »